Alert archive / North Carolina / Wind Chill Advisories in 2018
Wind Chill Advisory 8, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind chill advisory at Nov 27, 2018, 3:27 AM EST for Grayson County, Virginia; Ashe County, Watauga County, North Carolina; Greenbrier County, West Virginia. It took effect at Nov 27, 2018, 8:00 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2018, 3:27 AM EST (08:27 UTC)
- In effect from
- Nov 27, 2018, 8:00 PM EST
- Expired
- Nov 28, 2018, 10:00 AM EST
- In force
- 14 hr
- Issued by
- NWS Blacksburg, VA
Counties Ashe County, NC, Watauga County, NC, Grayson County, VA, Greenbrier County, WV
The radar
The Roanoke radar (KFCX), 87 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
968 WWUS41 KRNK 270827 WSWRNK URGENT - WINTER WEATHER MESSAGE National Weather Service Blacksburg VA 327 AM EST Tue Nov 27 2018 ...Below zero wind chills expected tonight into Wednesday morning... .A strong surge of cold air will arrive behind another front tonight and with sustained winds of 10 to 20 mph and temperatures sinking into the teens, expect wind chills to drop to 5 to 10 below zero tonight across the higher mountains. NCZ001-018-VAZ015-271630- /O.NEW.KRNK.WC.Y.0008.181128T0100Z-181128T1300Z/ Ashe-Watauga-Grayson- Including the cities of West Jefferson, Boone, Independence, Whitetop, Troutdale, and Volney 327 AM EST Tue Nov 27 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EST WEDNESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 5 below zero expected. * WHERE...North Carolina High Country and Grayson Highlands. * WHEN...From 8 PM this evening to 8 AM EST Wednesday. * ADDITIONAL DETAILS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ WVZ508-271630- /O.NEW.KRNK.WC.Y.0008.181128T0200Z-181128T1500Z/ Western Greenbrier- Including the cities of Quinwood, Duo, and Rainelle 327 AM EST Tue Nov 27 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST WEDNESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 10 below zero expected. * WHERE...Western Greenbrier County. * WHEN...From 9 PM this evening to 10 AM EST Wednesday. * ADDITIONAL DETAILS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
5 follow-up statements
381 WWUS41 KRNK 271549 WSWRNK URGENT - WINTER WEATHER MESSAGE National Weather Service Blacksburg VA 1049 AM EST Tue Nov 27 2018 ...Below zero wind chills expected overnight into Wednesday morning... .A strong surge of cold air will arrive behind another cold front overnight and with sustained winds of 10 to 20 mph and temperatures sinking into the teens, expect wind chills to drop to 5 to 10 below zero tonight across the higher mountains. NCZ001-018-VAZ015-280000- /O.CON.KRNK.WC.Y.0008.181128T0100Z-181128T1300Z/ Ashe-Watauga-Grayson- Including the cities of West Jefferson, Boone, Independence, Whitetop, Troutdale, and Volney 1049 AM EST Tue Nov 27 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EST WEDNESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 10 below zero expected. * WHERE...In Virginia, Grayson County. In North Carolina, Ashe and Watauga Counties. * WHEN...From 8 PM this evening to 8 AM EST Wednesday. * ADDITIONAL DETAILS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ WVZ508-280000- /O.CON.KRNK.WC.Y.0008.181128T0200Z-181128T1500Z/ Western Greenbrier- Including the cities of Quinwood, Duo, and Rainelle 1049 AM EST Tue Nov 27 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST WEDNESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 10 below zero expected. * WHERE...Western Greenbrier County. * WHEN...From 9 PM this evening to 10 AM EST Wednesday. * ADDITIONAL DETAILS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
064 WWUS41 KRNK 271939 WSWRNK URGENT - WINTER WEATHER MESSAGE National Weather Service Blacksburg VA 239 PM EST Tue Nov 27 2018 ...Strong northwest winds along with below zero wind chills and snow showers expected overnight into Wednesday morning... .A surge of cold air on strong northwest winds will arrive behind another cold front overnight. This combined with sustained winds of 15 to 25 mph and temperatures sinking into the teens, will cause wind chills to drop to 5 to 10 below zero tonight across the higher mountains. In addition, accumulating snowfall will be possible especially along the higher western ridges through early Wednesday. NCZ001-018-VAZ015-280345- /O.CON.KRNK.WC.Y.0008.181128T0100Z-181128T1300Z/ Ashe-Watauga-Grayson- Including the cities of West Jefferson, Boone, Independence, Whitetop, Troutdale, and Volney 239 PM EST Tue Nov 27 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EST WEDNESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 5 to 10 below zero expected. Northwest winds may also gust to 50 mph or stronger. * WHERE...In Virginia, Grayson County. In North Carolina, Ashe and Watauga Counties. * WHEN...From 8 PM this evening to 8 AM EST Wednesday. * ADDITIONAL DETAILS...The cold wind chills could result in hypothermia if precautions are not taken. Strong winds could result in downed trees and powerlines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ WVZ508-280345- /O.CON.KRNK.WC.Y.0008.181128T0200Z-181128T1500Z/ Western Greenbrier- Including the cities of Quinwood, Duo, and Rainelle 239 PM EST Tue Nov 27 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST WEDNESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 10 below zero expected. Snow showers may also produce 1 to 3 inches of wind blown snowfall. * WHERE...Western Greenbrier County. * WHEN...From 9 PM this evening to 10 AM EST Wednesday. * ADDITIONAL DETAILS...The cold wind chills could result in hypothermia if precautions are not taken. Slick and snow covered roads can also be expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
745 WWUS41 KRNK 280106 WSWRNK URGENT - WINTER WEATHER MESSAGE National Weather Service Blacksburg VA 806 PM EST Tue Nov 27 2018 ...Strong northwest winds along with below zero wind chills and snow showers expected overnight into Wednesday morning... .A surge of cold air on strong northwest winds will arrive behind another cold front overnight. This combined with sustained winds of 15 to 25 mph and temperatures sinking into the teens, will cause wind chills to drop to 5 to 10 below zero tonight across the higher mountains. In addition, accumulating snowfall will be possible especially along the higher western ridges through early Wednesday. NCZ001-018-VAZ015-280915- /O.CON.KRNK.WC.Y.0008.000000T0000Z-181128T1300Z/ Ashe-Watauga-Grayson- Including the cities of West Jefferson, Boone, Independence, Whitetop, Troutdale, and Volney 806 PM EST Tue Nov 27 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST WEDNESDAY... * WHAT...Very cold wind chills. Wind chills as low as 10 below zero. * WHERE...In Virginia, Grayson County. In North Carolina, Ashe and Watauga Counties. * WHEN...Until 8 AM EST Wednesday. * ADDITIONAL DETAILS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ WVZ508-280915- /O.CON.KRNK.WC.Y.0008.181128T0200Z-181128T1500Z/ Western Greenbrier- Including the cities of Quinwood, Duo, and Rainelle 806 PM EST Tue Nov 27 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 10 below zero expected. * WHERE...Western Greenbrier County. * WHEN...Until 10 AM EST Wednesday. * ADDITIONAL DETAILS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
805 WWUS41 KRNK 280822 WSWRNK URGENT - WINTER WEATHER MESSAGE National Weather Service Blacksburg VA 322 AM EST Wed Nov 28 2018 ...Strong northwest winds along with below zero wind chills and snow showers expected this morning... .Strong northwest winds and temperatures in the teens will allow wind chills to drop to 5 to 10 below zero this morning. Winds gusting up to 45 to 50 mph are expected in the higher ridges. Another inch or less of snow will accumulate on the western slopes as well. NCZ001-018-VAZ015-281300- /O.CON.KRNK.WC.Y.0008.000000T0000Z-181128T1300Z/ Ashe-Watauga-Grayson- Including the cities of West Jefferson, Boone, Independence, Whitetop, Troutdale, and Volney 322 AM EST Wed Nov 28 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 10 below zero. Northwest winds may also gust to 50 mph or stronger. * WHERE...In Virginia, Grayson County. In North Carolina, Ashe and Watauga Counties. * WHEN...Until 8 AM EST this morning. * ADDITIONAL DETAILS...The cold wind chills could result in hypothermia if precautions are not taken. Strong winds could result in weaker trees and tree limbs to fall, with scattered power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ WVZ508-281500- /O.CON.KRNK.WC.Y.0008.000000T0000Z-181128T1500Z/ Western Greenbrier- Including the cities of Quinwood, Duo, and Rainelle 322 AM EST Wed Nov 28 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 10 below zero. Additional snowfall around an inch expected. * WHERE...Western Greenbrier County. * WHEN...Until 10 AM EST this morning. * ADDITIONAL DETAILS...The cold wind chills could result in hypothermia if precautions are not taken. Slick and snow covered roads can also be expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
266 WWUS41 KRNK 281229 WSWRNK URGENT - WINTER WEATHER MESSAGE National Weather Service Blacksburg VA 729 AM EST Wed Nov 28 2018 ...Strong northwest winds along with below zero wind chills and snow showers expected this morning... .Strong northwest winds and temperatures in the teens will allow wind chills to drop to 5 to 10 below zero this morning. Winds gusting up to 45 to 50 mph are expected in the higher ridges. Another inch or less of snow will accumulate on the western slopes as well. NCZ001-018-VAZ015-281500- /O.EXT.KRNK.WC.Y.0008.000000T0000Z-181128T1500Z/ Ashe-Watauga-Grayson- Including the cities of West Jefferson, Boone, Independence, Whitetop, Troutdale, and Volney 729 AM EST Wed Nov 28 2018 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 10 below zero. Northwest winds could gust up to 40 to 50 mph. * WHERE...In Virginia, Grayson County. In North Carolina, Ashe and Watauga Counties. * WHEN...Until 10 AM EST this morning. * ADDITIONAL DETAILS...The cold wind chills could result in hypothermia if precautions are not taken. Scattered power outages possible due to high winds knocking down limbs or weak trees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ WVZ508-281500- /O.CON.KRNK.WC.Y.0008.000000T0000Z-181128T1500Z/ Western Greenbrier- Including the cities of Quinwood, Duo, and Rainelle 729 AM EST Wed Nov 28 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 10 below zero. Another inch of snow this morning. * WHERE...Western Greenbrier County. * WHEN...Until 10 AM EST this morning. * ADDITIONAL DETAILS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind chill advisory went out at Nov 27, 12:23 AM EST, 3 hours 4 minutes earlier.
Area forecast discussion, Nov 27, 12:23 AM EST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1223 AM EST Tue Nov 27 2018
.SYNOPSIS...
A cold front will continue to progress into eastern Virginia this
evening, ushering in a shot of colder air tonight. An even stronger
shot of cold air is expected into Tuesday night as high pressure
builds in from the west. Periods of mountain snow showers will begin
tonight and continue through Tuesday night. Dry weather with
gradual moderation to temperatures for midweek.
&&
.NEAR TERM /THROUGH TODAY/...
As of 1200 AM EST Tuesday...
Made some minor changes to the near term grids. Adjusted slight
chance pops to extend a bit further east to account for -SHSN
making it toward the Blue Ridge. Also increased cloud cover as
clouds are spreading further east than earlier anticipated, even
as far east as LYH for the past several hours. Temperatures are
within a degree or two of that advertised, so little adjustment
needed there or with the dewpoints. Winds look good and are
gusting in the 30-40 range in NW NC and in the 25-30 range most
areas west of the Blue Ridge. No change to the Wind Advisory at
this time, but could see that possibly being extended further
into the morning hours as a second short wave rounds the bottom
of the main upper trough over the Great Lakes.
As of 257 PM EST Monday...
Cold front is now working its way across central Virginia, Southside
into the far northern Piedmont of North Carolina. While mild and
tranquil weather exists in the pre-frontal environment, temperatures
behind the front have begun a steady fall and northwest winds have
increased and become gusty. Temperature-wise, it's only downhill
from here.
Wind Advisory still remains in effect until 7 AM Tuesday
with no changes with the afternoon package. Strong gusty winds with
post-frontal rain changing to upslope light-accumulating snow
showers for the western mountains from Greenbrier to Watauga
Counties will be the main hazards for at least the tonight period.
In areas where winds have turned west/northwest and where the
Advisory is, expect a steady uptick in peak winds and gusts. Still
expect the period of strongest winds late this afternoon today and
into the pre-dawn hours on Tuesday. Using the 12z MAV-based wind
speeds and the 12z GFS inversion height and 40-45 kt low level jet,
the local cold-season northwest wind gust guidance aid suggests the
Wind Advisory still remains valid. Strong cold advection, which the
local guidance aid doesn't account for very well will help give the
winds an added boost. Cloud cover in the Advisory area all
night will keep winds from gusting overly high though, as will
rather high inversion heights. The ground still is on the damp
side from recent mixed precip events and expected wind gusts may
be enough to bring down weakened trees. Winds should gust
between 40-50 mph in the aforementioned period, before the
northwesterly jet begins to weaken and pressure rises begin to
level off by early Tuesday. Should see a reduction in wind gusts
below Advisory levels, but even into Tuesday it will remain
quite blustery amid cold advection keeping low-level lapse rates
steep.
It will begin to feel more like winter, with increasing cold in many
areas with accumulating snows from western Greenbrier southward into
the NW NC mountains. Upslope precipitation - rain/snow briefly
early, then to snow showers - is expected to begin again early this
evening in the aforementioned areas. Northwest flow off Lake
Michigan advected south/southeast will help provide ample moisture
for snow shower production overnight tonight, though the snow growth
layer still is rather high and not saturated suggesting less than
ideal snow growth conditions. That said, accumulations through
tonight will run from a coating to an inch from Summers County WV
southward into Watauga and Ashe Counties, but with amounts from 1-2
inches across western Greenbrier County. Intermittent snow
flurries may be possible as far east as the I-81 corridor but
accumulation not expected. Temperatures tonight will plummet to
lows in the upper teens in the mountain ridges to upper 20s west
of the Blue Ridge and near freezing in the foothills and
Piedmont areas. Wind chills early Tuesday morning, given the
winds, will be on the order of single digit to low teens across
southeast WV, the NW NC Mountains, Grayson and Alleghany
Highlands and into the NRV. In the Piedmont and foothills,
looking at mid to upper 20s wind chills.
For Tuesday, expect a chilly and continued rather blustery day
areawide with accumulating upslope-driven light snows continuing in
southeast WV but no further south. Greatest cloud cover expected
west of I-81 which will keep temperatures from climbing. We'll then
await the next shot of even colder, modified-Arctic air that arrives
very late Tuesday and moreso Tuesday night. A shortwave trough aloft
heralding this even colder air (-10 to -14C at 850 mb per the GFS,
about 2 to 3 standard deviations below normal) progresses from the
Ohio Valley into the western Appalachians between 21-00z which may
increase the coverage of snow showers further southward. Forecast an
additional inch or less of snow across southeast West Virginia, with
24-hour totals between 2 to 4 inches in southeast West Virginia
(falling short of 12-hour Advisory criteria). If such 850 mb
temperatures verify here in Blacksburg, according to the SPC
Sounding Climo page, it would be the lowest 850 mb temperature
recorded for November 27th. Shown high temperatures in the
mid/upper 20s to near freezing west of the Blue Ridge, and into
the low-mid 40s from the foothills and Piedmont. Wind gusts
between 20-35 mph expected during the rest of Tuesday, though
will tend on the higher end of that range late in the day as
cold advection again boosts northwest winds up.
Forecast confidence is overall moderate to high on most elements,
though is moderate on snow accumulations.
&&
.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
As of 257 PM EST Monday...
Strong upper trough will dig deeper across the region Tuesday night as
secondary shortwave energy spins southeast from the northern plains and
across the region into Tuesday night. This will bring the coldest air
of the season with progged 850 mb temps tumbling to between -10 and -15
deg/C by Wednesday morning. This also propelled by strong northwest
winds which given lows in the teens and 20s will push wind chills to
below zero in spots espcly over the higher western ridges. Also appears
given the surge of even colder air will see an renewed uptick in
surface winds Tuesday night as the inversion lowers and decent
subsidence develops overtop the shallow cloud layer over the mountains.
This likely to support another potential western wind advisory again
overnight with low end warning possible across the NC Ridges where
latest local scheme data supports criteria despite only overall weak
surface pressure rises. Also with some lake trajectory and weak low
level instability seen off soundings, should see added snow bands
redevelop overnight within the strong cold advection and given higher
ratios per drier air expecting added accumulations overnight. Thus have
bumped up pops and snow amounts for another 1-3 inches western ridges
with potential for bands to reach out toward the Blue Ridge by early
Wednesday. Otherwise will run the wind/wind chill mention in the HWO
for now given possible 3rd period headlines.
Should see winds slowly diminish Wednesday and espcly Wednesday into
Thursday as the upper trough lifts out and surface high pressure builds
overhead. Will still be quite cold despite increasing sunshine
Wednesday with highs 20s/30s mountains to lower 40s east. Weak warming
aloft also should develop after another cold Wednesday night under high
pressure with some increase in clouds Thursday as weak
overrunning of the surface cold air develops. However should be
a bit warmer pending the degree of sunshine with highs mostly
in the 40s. Still lots of uncertainty Thursday night as warm
advection/moisture increases while forcing and the expanse of
the moisture looks iffy. Latest models tending to dry up most
precip heading into residual surface ridging but still enough to
keep some low pops going. This could again take the form of
some light freezing rain if things cool off enough and rain does
indeed reach the surface but very light at best.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 257 PM EST Monday...
Brief zonal flow aloft will take shape to end the week in the wake of
the exiting strong upper trough from earlier. This should also make for
increasing return warm advection mainly aloft Friday as deepening
southwest flow returns well in advance of the next developing strong
upper system across the southern Rockies. However this will also result
in some weak overrunning in conjunction with the warming as moisture
returns northeast along a warm front to the southwest aided by weak
shortwave energy ejecting northeast into the Ohio Valley. Since the low
levels will still be cold, still concern for some light wintry mix
early Friday pending timing as models are a bit slower as well as
warmer with a quick transition Friday morning to all rain mainly
mountains. Thus will keep in low pops and continue to mention some
pockets of light freezing rain but should be brief if at all given such
warmth aloft and degree of moisture.
Otherwise main concern with the next potent Pacific upper low that will
slide east through the Intermountain West Friday reaching the upper
Midwest later Saturday. This system similar to the last few will drag a
cold front toward the region Saturday into Sunday before it sags
offshore by early next week. Guidance suggests another swath of showers
along the boundary mostly Saturday afternoon and night before drier air
of Pacific origin arrives Sunday/Monday. Slightly faster movement along
with best dynamics heading north and instability south would support
less heavy rain but enough for high pops. Should be all liquid though
under strong warm advection ahead of the front and only weak post
frontal cool advection.
&&
.AVIATION /05Z TUESDAY THROUGH SATURDAY/...
As of 1200 AM EST Tuesday...
Strong cold advection behind our latest cold front will drive
the weather across the region through the TAF valid period. Main
aviation concerns this period will be strong and gusty northwest
winds throughout the entire forecast area, but especially along
and west of the Blue Ridge, MVFR-IFR ceilings west of the Blue
Ridge along with periods of mountain/upslope snow showers and
accompanying MVFR-IFR visibilities.
Expect mainly VFR ceilings east of the Blue Ridge with just
scattered SC and CI. Winds will be west to northwest 10-20 mph
with gusts to 25 mph. The stronger winds in this area will
primarily be after 12Z Tue. West of the Blue Ridge ceilings will
be prevailing MVFR with brief periods of IFR in heavier snow
showers. A longer period of IFR ceilings will be possible at
KBLF as a result of upslope clouds. Winds west of the Blue Ridge
will be W-WNW 15-20kts with gusts 25-40kts. A surge in wind
speeds is expected overnight into the early morning hours.
A stronger secondary front associated with surge of modified
Arctic air will move across the terminals Tuesday afternoon
through overnight. Expect a resurgence of mountain snow showers
(potentially to IFR levels at Bluefield overnight again) along
with another period of gusty northwest winds. Ceilings mainly
VFR outside of Lewisburg and Bluefield.
/Confidence Levels in Forecast Parameters/
Ceilings - Moderate to High,
Visibilities - Moderate to High,
Winds - High,
Likelihood of Snow Showers - Moderate.
Extended Aviation Discussion...
High pressure will build in Wednesday with mainly VFR, though
some residual sub-VFR cigs at Bluefield and Lewisburg and the
western mountains may linger into early Wednesday afternoon as
northwest flow aloft persists. VFR conditions are expected
briefly Thursday before another weather system with sub-VFR
cigs/vsbys moves back into the area by the end of the week.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory until 7 AM EST this morning for VAZ007-009>020-
022>024.
NC...Wind Advisory until 7 AM EST this morning for NCZ001-002-018.
WV...Wind Advisory until 7 AM EST this morning for WVZ042>044-507-
508.
&&
SYNOPSIS...AL
NEAR TERM...AL/RAB
SHORT TERM...JH
LONG TERM...JH
AVIATION...AL/RABHazardous weather outlook, Nov 26, 2:59 PM EST, 12 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 259 PM EST Mon Nov 26 2018 NCZ004>006-020-VAZ043>047-058-059-272000- Stokes-Rockingham-Caswell-Yadkin-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte- 259 PM EST Mon Nov 26 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-272000- Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Mercer-Summers-Monroe-Eastern Greenbrier- 259 PM EST Mon Nov 26 2018 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY... This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. In addition, northwest winds could again gust to around 50 mph Tuesday night into Wednesday morning resulting in wind chills of zero to 5 above. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ508-272000- Western Greenbrier- 259 PM EST Mon Nov 26 2018 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY... This Hazardous Weather Outlook is for southeast West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. In addition, 1 to 3 inches of snow could accumulate tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Additional light snowfall accumulation along with wind chills of 5 to 10 below zero could occur Tuesday night into early Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ003-019-VAZ032>035-272000- Surry-Wilkes-Patrick-Franklin-Bedford-Amherst- 259 PM EST Mon Nov 26 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Northwest winds could gust to around 45 mph along the ridges tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong northwest winds may again gust to 45 mph or higher Tuesday night into early Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 2:39 PM EST | Wind Advisory | RNK | Alleghany, Bath, Bland, Botetourt, Carroll, Craig and 15 more | 21 hr |
Nearby
Wind Chill Advisories in North Carolina, 2018Wind Chill Advisories in Virginia, 2018Wind Chill Advisories in West Virginia, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.